MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MEDLINE HCG COMBO PREGNANCY TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MEDLINE HCG COMBO PREGNANCY TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event is an estimate as the actual date of occurrence was not provided.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.Retained devices were also tested with hcg-negative clinical serum samples.The results were read at 5 and 6 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retained product.Complaints are tracked and trended on a monthly basis.Per the package insert: ¿ very low levels of hcg (less than 50 miu/ml) are present in serum and urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.¿ a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.¿ as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.¿ this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
The distributor reported an unknown number of false positive results when testing patients with the medline hcg combo pregnancy test cassette.Patients were being screened prior to procedures.The procedures were delayed until bloodwork could be performed to confirm the patients were not pregnant.No adverse outcomes were reported.

Brand Name
MEDLINE HCG COMBO PREGNANCY TEST CASSETTE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key23840591
Report Number2027969-2025-00243
Device Sequence Number9957917
Product Code JHI
UDI-Device Identifier10884389191880
UDI-Public(01)10884389191880(17)261209(10)0000948545
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-A202
Device Catalogue NumberMPH22025HCG
Device Lot Number0000948545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale